MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC REDUCTION FORCEPS WITH POINTS NARROW-RATCHET 132MM

WRIGHTS LANE SYNTHES USA PRODUCTS LLC REDUCTION FORCEPS WITH POINTS NARROW-RATCHET 132MM
Model Number 398.40
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a j&j employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021 during a routine fibular fracture, the surgeon used a reduction forceps.When applying the forceps, one of the tines broke off the forceps.No fragments were generated.The procedure was successfully competed using another forceps.There was no surgical delay.There was no patient consequence.This report is for one (1) reduction forceps with points narrow-ratchet 132mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d4: udi.D9: part returned.D10: concomitant device reported.H3, h4, h6: device history lot: part number: 398.40.Lot number: t974043.Manufacturing site: tuttlingen.Release to warehouse date: 07-mar-2012.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.The raw material certificate was reviewed and the used material was according to the specification of the device.Investigation summary: background: it was reported that on (b)(6) 2021 during a routine fibular fracture, the surgeon used a reduction forceps with points narrow-ratchet to maintain his reduction.When applying the forceps, almost immediately one of the tines broke off the forceps.There were no additional fragments generated from this break.Another forceps was immediately provided leading to virtually no delay in surgical time.The procedure was successfully competed.This complaint involves one ((b)(4)) device.H6: investigation flow: damage.Visual inspection: reduction forceps with points narrow-ratchet 132mm (part# 398.40, lot# t974043, qty# 1) was returned and received at us cq.Upon visual inspection at cq, it is observed that one of the jaws of the device got broken.The etch on the device started to fade and illegible.Rest of the device shows normal wear consistent with the device use which would not contribute to the complaint condition.Thus, the complaint is being confirmed.Device failure/defect was identified.Dimensional inspection: dimensional inspection of the relevant features of the received device was not performed at cq due to post manufacturing damage.Document/specification review the following document(s) was reviewed: reduction forceps, length 131: se_427263 rev.E (current).Reduction forceps with points: 398_40 rev.C (manufactured).No design issues or discrepancies were found during this investigation.Complaint not confirmed.Investigation conclusion: the complaint is being confirmed for reduction forceps with points narrow-ratchet 132mm (part# 398.40, lot# t974043) as one of the jaws of the device got broken.While a definitive root cause could not be identified for the reported problem, it is possible that the jaw of the device might have encountered unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
REDUCTION FORCEPS WITH POINTS NARROW-RATCHET 132MM
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11309319
Report Number2939274-2021-00761
Device Sequence Number11083707
Product Code HTD
UDI-Device Identifier10886982201355
UDI-Public10886982201355
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number398.40
Device Catalogue Number398.40
Device Lot NumberT974043
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2021
Initial Date Received by Manufacturer 01/21/2021
Supplement Date Received by Manufacturer03/05/2021
Initial Report FDA Received Date02/10/2021
Supplement Report FDA Received Date03/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
REDUCTION FORCEPS WITH POINTS NARROW-RATCHET 132MM